Alert archive / New York / Wind Advisories in 2013
Wind Advisory 6, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Nov 10, 2013, 3:45 AM EST for 10 counties in New York. It took effect at Nov 10, 2013, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2013, 3:45 AM EST (08:45 UTC)
- In effect from
- Nov 10, 2013, 10:00 AM EST
- Expired
- Nov 10, 2013, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS71 KBGM 100845 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 345 AM EST SUN NOV 10 2013 NYZ009-015>018-022-023-025-036-037-044-110000- /O.NEW.KBGM.WI.Y.0006.131110T1500Z-131111T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND 345 AM EST SUN NOV 10 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * LOCATIONS...PORTIONS OF THE CENTRAL SOUTHERN TIER...FINGER LAKES...AND MOHAWK VALLEY REGIONS OF NEW YORK. * WINDS...WEST 20 TO 30 MPH WITH GUSTS REACHING 40 TO 50 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH SPORADIC POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
2 follow-up statements
880 WWUS71 KBGM 101704 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1204 PM EST SUN NOV 10 2013 NYZ009-015>018-022-023-025-036-037-044-110000- /O.CON.KBGM.WI.Y.0006.000000T0000Z-131111T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND 1204 PM EST SUN NOV 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...PORTIONS OF THE CENTRAL SOUTHERN TIER...FINGER LAKES...AND MOHAWK VALLEY REGIONS OF NEW YORK. * WINDS...WEST 20 TO 30 MPH WITH GUSTS REACHING 40 TO 50 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH SPORADIC POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ HEDEN
567 WWUS71 KBGM 102038 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EST SUN NOV 10 2013 NYZ009-015>018-022-023-025-036-037-044-110000- /O.CON.KBGM.WI.Y.0006.000000T0000Z-131111T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND 338 PM EST SUN NOV 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...PORTIONS OF THE CENTRAL SOUTHERN TIER...FINGER LAKES...AND MOHAWK VALLEY REGIONS OF NEW YORK. * WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS WITH SPORADIC POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ HEDEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 10, 2:07 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 10, 2:07 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 207 AM EST SUN NOV 10 2013 .SYNOPSIS... A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY BRINGING GUSTY WINDS AND SPOTTY RAIN SHOWERS. SCATTERED MIXED RAIN AND SNOW SHOWERS WILL LINGER BEHIND THE FRONT THIS EVENING FOR SOME PARTS OF CENTRAL NEW YORK. LATE MONDAY...A STRONGER COLD FRONT WILL DROP THROUGH WITH A BETTER CHANCE FOR RAIN AND SNOW SHOWERS. THIS WILL LEAVE TEMPERATURES QUITE COLD FOR TUESDAY AND WEDNESDAY WITH MAINLY 30S FOR HIGHS. && .NEAR TERM /THROUGH TONIGHT/... 2 AM UPDATE... PROBLEM OF THE DAY IS POTENTIAL FOR GUSTY WINDS AS A COLD FRONT ZIPS THROUGH THE REGION. ASSOCIATED LOW PRESSURE CENTER IS JUST NORTH OF GEORGIAN BAY...WHICH WILL TRACK ACROSS NEW ENGLAND BY EVENING. QUICK MOVEMENT OF THE LOW...AND STEEPENING LOW LEVEL LAPSE RATES THIS AFTERNOON WITH COLD AIR ADVECTION...WILL MIX DOWN SOME PRETTY STOUT WIND GUSTS. BUFKIT PROFILES SUGGEST 35-45 KT GUSTS QUITE ATTAINABLE FROM CENTRAL SOUTHERN TIER THROUGH LAKE PLAIN. FOR THIS TYPE OF EVENT...IT IS COMMON FOR THE WIND TO ALSO ENHANCE DOWN THE MOHAWK VALLEY. BY 4 AM WILL MAKE FINAL DECISION ON WHICH ZONES WILL BE INCLUDED IN A WIND ADVISORY...FOR WHERE GUSTS ARE EXPECTED TO BE FREQUENTLY REACHING AT LEAST 40 MPH. DAYTIME HIGHS MAINLY IN THE 40S SHOULD OCCUR BY LATE MORNING/MIDDAY FOLLOWED BY DROPOFF IN AFTERNOON DUE TO COLD AIR ADVECTION. LOWER REACHES OF DELAWARE VALLEY IN SULLIVAN/PIKE COUNTIES COULD REACH AROUND 50 DEGREES OR SO. WHILE THIS SYSTEM HAS A GOOD WIND FIELD...MOISTURE IS ANOTHER STORY. AS ONE CAN SEE VIA WATER VAPOR IMAGERY...SOUTH OF THE LOW PRESSURE TRACK THERE IS VERY LIMITED MOISTURE. I ONLY HAVE SLIGHT TO LOW CHANCE POPS FOR MAJORITY OF THE AREA. EXCEPTION WILL BE NORTH OF NY THRUWAY MID AFTERNOON THRU EARLY EVENING...WHERE FLOW DOWN LONG AXIS OF LAKE ONTARIO CONNECTING UPSTREAM TO GEORGIAN BAY...SHOULD EASILY MANAGE TO DEVELOP LAKE EFFECT SHOWERS. THUS LIKELY TO CATEGORICAL POPS THERE. THAT BEING SAID...TEMPERATURES WILL NOT BE SUPPORTIVE OF SNOW FOR ALMOST THE ENTIRE TIME. BY THE TIME MIXING OR CHANGEOVER IS MORE FEASIBLE...DEPTH OF MOISTURE WILL BE COLLAPSING. SNOW ACCUMULATIONS EXPECTED ONLY ON THE ORDER OF A FEW TENTHS OF AN INCH AT HIGHEST ELEVATIONS OF ONEIDA COUNTY...AND PERHAPS ALSO A LIGHT SKIFF FOR THE RIDGES OF CORTLAND COUNTY TO THE WESTERN CATSKILLS. && .SHORT TERM /MONDAY THROUGH TUESDAY/... LATE MONDAY MORNING SFC LOW WILL MOVE NE AND TRAVEL ALONG THE COAST OF NEW BRUNSWICK. BEHIND THE LOW SFC HIGH PRESSURE WILL START TO BUILD IN FROM THE SW. AS THIS SFC RIDGE STARTS TO BUILD IN FROM THE SW... THE MSLP WILL TIGHTEN ACROSS THE AREA PRODUCING GUSTY WINDS. WINDS GUSTS MAY REACH 25 MPH THROUGH MUCH OF THE AFTERNOON. THE MAIN FOCUS OF THE SHORT TERM FORECAST IS A POTENT UPPER LEVEL LOW THAT WILL START TO DIG SOUTHWARD KICKING THE RIDGE EASTWARD BRINGING A VERY STRONG COLD FRONT ACROSS THE AREA. THIS FRONT WILL BRING THE COLDEST AIR OF THE SEASON INTO NY/PA. GUIDANCE MODELS STILL DISAGREEING ON WHEN TO BRING THE COLD FRONT THROUGH. ALL AGREE TO BRING THE FRONT THROUGH 06Z TUESDAY. THE GFS IS STILL THE FASTEST... FOLLOWED BY CMC... THEN ECMWF... THEN THE NAM. WENT WITH A BLEND OF THE CMC...ECMWF... AND GFS AS THE NAM MAY BE TOO SLOW WITH THE TIMING OF THE FROPA. 850MB TEMPS BEHIND THE FRONT WILL BE AROUND -12 DEGREES CELSIUS MAKING TUESDAY A VERY CHILLY DAY. THE HIGH FOR THE DAY WILL BE REACHED EARLY IN THE DAY. WINDS WILL BE GUSTY THROUGH THE AFTERNOON MAKING THIS DAY A TRUE TASTE OF WINTER. RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH THE FROPA. SHOWERS WILL FIRST START AS RAIN THEN TRANSITION TO SNOW. ACCUMULATIONS WITH THIS FROPA WILL BE SMALL. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... 200 PM UPDATE... MAIN THEMES HOLD TRUE WITH THE 12Z RUNS OF BOTH THE EURO AND GFS. A SHOT OF COLD AIR QUICKLY MOVES OUT...HIGH PRESSURE DOMINATES THE END OF THE WEEK...AND OUR STORM TO WATCH FROM JUST DAYS AGO REMAINS OUT TO SEA. THE CORE OF THE COLD AIR IN THE LONG TERM WILL BE OVER US AT 12Z WEDNESDAY WITH 850 TEMPS ON BOTH THE EURO AND GFS IN THE MID TEENS BELOW ZERO (-12C). WITH A NORTHWEST FLOW SOME LAKE EFFECT SNOW MAY LINGER INTO LATE TUESDAY NIGHT BUT RIDGING AND DRY AIR WITH A FAIRLY LIMITED FETCH WILL BEGIN TO TAKE ITS TOLL ON ENDING LAKE POTENTIAL. BEYOND THAT HIGH PRESSURE WILL MOVE THROUGH THE OHIO VALLEY AND INTO THE MID ATLANTIC AND CONTROL OUR WEATHER. AS A RESULT AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED THROUGH FRIDAY WITH GRADUALLY WARMING TEMPS AS 850S CLIMB ABOVE 0C. FOR NOW FOLLOWED WPC GUIDANCE AND CAPPED TEMPS IN THE UPPER 40S. IF THE MODELS HOLD TRUE WITH 850 TEMPS CLOSER TO +2C OR +3C...50S WILL BE MORE LIKELY FOR HIGHS. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... LOW PRESSURE PASSING NORTH OF OUR REGION WILL BRING GUSTY WINDS TO THE TERMINALS TODAY AND TONIGHT. WEST WINDS WILL GUST BETWEEN 20 AND 30 KNOTS LATE THIS AFTERNOON AND THIS EVENING, ESPECIALLY FROM ITHACA TO SYRACUSE AND ROME. IT IS POSSIBLE THAT WIND SHEAR COULD EXCEED 20 KTS IN THE LOWEST 2000 FEET AFTER SUNSET. THE BEST CHANCE FOR WIND SHEAR WOULD BE BETWEEN 0Z AND 6Z. WE WILL CONTINUE TO MONITOR. THE NORTHERN TERMINALS COULD ALSO EXPERIENCE A MIX OF SNOW AND RAIN SHOWERS LATE TODAY AND EARLY THIS EVENING, WITH A POSSIBILITY FOR BRIEF MVFR RESTRICTIONS. OUTLOOK... MON...VFR. MON NGT...POTENTIAL FOR MVFR IN -SHRA/-SHSN. TUE/WED...MVFR POSSIBLE CNTRL NY TERMINALS IN -SHSN. THUR...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MDP NEAR TERM...MDP SHORT TERM...KAH LONG TERM...HEDEN AVIATION...DJP
Hazardous weather outlook, Nov 9, 2:37 PM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 237 PM EST SAT NOV 9 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101945- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 237 PM EST SAT NOV 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.